Alert archive / Idaho / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Boise, ID

September 3, 2013Twin Falls County, Idaho

NWS Boise, ID issued this flash flood warning at Sep 3, 2013, 3:12 PM MDT for Twin Falls County, Idaho. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2013, 3:12 PM MDT (21:12 UTC)
Expired
Sep 3, 2013, 4:00 PM MDT
In force
48 min
Issued by
NWS Boise, ID
Area
Storm-based polygon
Flood severity
None

County Twin Falls County, ID

The radar

The Boise radar (KCBX), 180 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2013-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2013-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1094 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 2:50 PM MDT, 22 minutes earlier.

Area forecast discussion, Sep 3, 2:50 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
250 PM MDT TUE SEP 3 2013

.SHORT TERM...TONIGHT THROUGH THURSDAY...MOIST SOUTHERLY FLOW
CONTINUES THROUGH THURSDAY. JET EXITING TO OUR NORTH THIS EVENING
SHOULD TAKE SOME OF THE STRONGER THUNDERSTORMS WITH IT. HAVE HAD
SEVERAL STORMS PRODUCE ABOUT 0.50 INCH OF RAIN IN 30 MINUTES OR
LESS...AND BELIEVE THIS WOULD DEFINITELY CAUSE FLASH FLOODING OVER
THE RIGHT TERRAIN OR BURN SCARS. LOOKS LIKE THE STRONGEST ACTIVITY THIS
EVENING WILL REMAIN OVER THE EASTERN PARTS OF THE FORECAST
AREA...AND HAVE DROPPED THE FLASH FLOOD WATCH IN OTHER AREAS.
STILL EXPECT SOME STORMS IN THOSE AREAS...JUST NOT AS STRONG AS
OVER THE TERRAIN OF SOUTHWEST IDAHO AND THE CENTRAL IDAHO
MOUNTAINS. A BIT OF A LULL IN ACTIVITY OVERNIGHT AND EARLY
WEDNESDAY...BUT THEN INCREASING AGAIN BY LATE WEDNESDAY AS A SHORT
WAVE ROTATING AROUND THE CUTOFF LOW MOVES INTO THE AREA. EXPECT
THIS WILL BE A VERY WET PERIOD AGAIN...AND HAVE RAISED POPS FOR
WEDNESDAY NIGHT AND THURSDAY. TEMPERATURES REMAIN NEAR...OR
SLIGHTLY ABOVE NORMAL.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. UPPER LEVEL LOW MOVES
INLAND OVER ACROSS OREGON THURSDAY NIGHT AND INTO WASHINGTON STATE
FRIDAY. THE LOW SLOWS AS IT MOVES EAST-NORTHEAST ACROSS THE IDAHO
PANHANDLE AND SOUTHEAST B.C. ON SATURDAY AS IT ENCOUNTERS THE STRONG
UPPER LEVEL RIDGE OVER THE NORTHERN GREAT PLAINS. IT EXITS THE
PACIFIC NORTHWEST LATE SATURDAY/SUNDAY. SHOWERS WILL BE MAINLY
CONFINED TO NORTHEAST OREGON AND THE CENTRAL IDAHO MOUNTAINS ON
FRIDAY AS DRIER AIR SOUTH OF THE LOW CENTER OVERSPREADS SOUTHEAST
OREGON AND SOUTHWEST IDAHO. TEMPERATURES WILL BE NEAR SEASONAL
NORMALS THROUGH THE WEEKEND. A WARMING TREND WILL COMMENCE ON MONDAY
AS AN A WEAK UPPER LEVEL RIDGE BUILDS OFFSHORE AND SPREADS NORTH AND
EAST OVER THE NORTHWEST STATES.
&&

.AVIATION...VFR. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THIS EVENING ACROSS MUCH OF THE AREA. EXPECT AREAS OF
MOUNTAIN OBSCURATION AND LOCAL MVFR CONDITIONS IN BRIEF HEAVY
SHOWERS AND GUSTY WINDS IN VICINITY OF THUNDERSTORMS. SURFACE WINDS
WILL FROM SOUTHEAST 5-15 KTS THIS AFTERNOON BECOMING LIGHT AFTER
SUNSET. WINDS ALOFT WILL BE SOUTH TO SOUTHWEST 15-20 KTS UP THROUGH
10K FEET MSL
&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT IDZ011-013-015-028-
     030.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...TB
LONG TERM....JS/WH
AVIATION.....JS
Hazardous weather outlook, Sep 3, 6:00 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
600 AM MDT TUE SEP 3 2013

IDZ015-029-030-ORZ061-063-041200-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-MALHEUR COUNTY-
600 AM MDT TUE SEP 3 2013 /500 AM PDT TUE SEP 3 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM MDT / 5PM PDT TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

IDZ012-014-016-ORZ064-041200-
LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-
WESTERN MAGIC VALLEY-LOWER TREASURE VALLEY OR-
600 AM MDT TUE SEP 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ011-013-028-033-ORZ062-041200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE-
UPPER WEISER RIVER-BAKER COUNTY-
600 AM MDT TUE SEP 3 2013 /500 AM PDT TUE SEP 3 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT / 11PM PDT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 9:43 PM MDTSpecial Weather StatementBOITwin Falls47 min
Sep 3, 9:40 AM MDTFlash Flood WarningBOIAda, Boise95 min
Sep 3, 2:37 PM MDTFlash Flood WarningBOIOwyhee, Twin Falls83 min
Sep 3, 5:02 PM MDTSpecial Weather StatementBOI58 min
Sep 3, 4:12 PM MDTSevere Thunderstorm WarningBOIHarney, Malheur48 min

Nearby

Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.